Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

Group actions and group extensions


Author: Ergün Yalçin
Journal: Trans. Amer. Math. Soc. 352 (2000), 2689-2700
MSC (1991): Primary 57S25; Secondary 20J06, 20C15
Published electronically: February 24, 2000
MathSciNet review: 1661282
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we study finite group extensions represented by special cohomology classes. As an application, we obtain some restrictions on finite groups which can act freely on a product of spheres or on a product of real projective spaces. In particular, we prove that if $(Z/p)^r$ acts freely on $(S^1)^k$, then $r \leq k$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 57S25, 20J06, 20C15

Retrieve articles in all journals with MSC (1991): 57S25, 20J06, 20C15


Additional Information

Ergün Yalçin
Affiliation: Department of Mathematics, University of Wisconsin, Madison, Wisconsin 53706
Address at time of publication: Department of Mathematics, Indiana University, Bloomington, Indiana 47405
Email: eyalcin@math.indiana.edu

DOI: https://doi.org/10.1090/S0002-9947-00-02485-5
Keywords: Group extensions, special classes, products of spheres, cohomology of groups
Received by editor(s): January 30, 1998
Published electronically: February 24, 2000
Additional Notes: Partially supported by NATO grants of the Scientific and Technical Research Council of Turkey
Article copyright: © Copyright 2000 American Mathematical Society